Alert archive / California / Wind Advisories in 2010
Wind Advisory 13, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 24, 2010, 3:02 AM PST for 10 counties in California. It took effect at Dec 25, 2010, 3:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2010, 3:02 AM PST (11:02 UTC)
- In effect from
- Dec 25, 2010, 3:00 AM PST
- Expired
- Dec 25, 2010, 4:00 PM PST
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS76 KMTR 241102 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 302 AM PST FRI DEC 24 2010 ...LOCALLY WINDY CONDITIONS EXPECTED LATE TONIGHT INTO CHRISTMAS DAY... .A SHARP COLD FRONT WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST LATE TONIGHT AND WILL RESULT IN WINDY CONDITIONS. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...THE NORTHERN SALINAS VALLEY AND ALONG AREAS OF HIGH TERRAIN. CAZ006-505-507-509-511-512-517-518-528>530-241915- /O.NEW.KMTR.WI.Y.0013.101225T1100Z-101226T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 302 AM PST FRI DEC 24 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST SATURDAY. * TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE TONIGHT AND LAST INTO THE EVENING HOURS OF CHRISTMAS DAY. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH IN SOME LOCATIONS. * LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE NORTHERN SALINAS VALLEY AND ALONG AREA OF HIGH TERRAIN. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LARRY
5 follow-up statements
914 WWUS76 KMTR 241802 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1002 AM PST FRI DEC 24 2010 ...LOCALLY WINDY CONDITIONS EXPECTED LATE TONIGHT INTO CHRISTMAS DAY... .A SHARP COLD FRONT WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST ON CHRISTMAS DAY AND WILL RESULT IN WINDY CONDITIONS. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...THE SALINAS VALLEY AND ALONG MOST OF THE MOUNTAINOUS AREAS EXCEPT FOR SOUTHEAST MONTEREY AND SAN BENITO COUNTIES. CAZ518-241915- /O.CAN.KMTR.WI.Y.0013.101225T1100Z-101226T0600Z/ MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1002 AM PST FRI DEC 24 2010 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE WIND ADVISORY. $$ CAZ508-516-250215- /O.EXB.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/ SAN FRANCISCO BAY SHORELINE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 1002 AM PST FRI DEC 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. * TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE TONIGHT AND LAST INTO THE EVENING HOURS OF CHRISTMAS DAY. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE SOUTHERN SALINAS VALLEY. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-505-507-509-511-512-517-528>530-250215- /O.EXT.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1002 AM PST FRI DEC 24 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. * TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE TONIGHT AND LAST INTO THE EVENING HOURS OF CHRISTMAS DAY. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH IN SOME LOCATIONS. * LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE NORTHERN SALINAS VALLEY AND ALONG AREAS OF HIGH TERRAIN. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STROBIN
592 WWUS76 KMTR 250313 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 713 PM PST FRI DEC 24 2010 ...LOCALLY WINDY CONDITIONS EXPECTED ON CHRISTMAS DAY... .A SHARP COLD FRONT WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST TONIGHT AND CHRISTMAS MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT AND BECOME STRONG AND GUSTY BY SUNRISE CHRISTMAS MORNING. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...IN THE SALINAS VALLEY...AND IN THE HILLS. WIND SPEEDS WILL BE GREATEST JUST PRIOR TO FRONTAL PASSAGE WHICH WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. CAZ006-505-507>509-511-512-516-517-528>530-251400- /O.CON.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 713 PM PST FRI DEC 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY FOR COASTAL AND MOUNTAIN AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS...AS WELL AS THE SALINAS VALLEY. * TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE FRIDAY NIGHT AND BECOME STRONG AND GUSTY BY SUNRISE CHRISTMAS MORNING. STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST...ALONG WITH OCCASIONAL GUSTS TO 45 MPH. * LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE HILLS AND MOUNTAINS...AND THE SALINAS VALLEY. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DYKEMA
145 WWUS76 KMTR 251155 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 355 AM PST SAT DEC 25 2010 ...LOCALLY WINDY CONDITIONS EXPECTED TODAY... .A SHARP COLD FRONT CONTINUES TO MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT AND BECOME STRONG AND GUSTY BY SUNRISE. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...IN THE SALINAS VALLEY...AND IN THE HILLS. WIND SPEEDS WILL BE GREATEST JUST PRIOR TO FRONTAL PASSAGE WHICH WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. CAZ006-505-507>509-511-512-516-517-528>530-252000- /O.CON.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 355 AM PST SAT DEC 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * TIMING: SOUTHERLY WINDS ARE EXPECTED TO INCREASE AND BECOME STRONG AND GUSTY BY SUNRISE THIS MORNING. STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST...ALONG WITH OCCASIONAL GUSTS TO 45 MPH. * LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE HILLS AND MOUNTAINS...AND THE SALINAS VALLEY. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
045 WWUS76 KMTR 252005 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1205 PM PST SAT DEC 25 2010 ...LOCALLY WINDY CONDITIONS EXPECTED TODAY... .A SHARP COLD FRONT CONTINUES TO MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS MORNING. SOUTHERLY WINDS WILL BE STRONG AND GUSTY AT TIMES THROUGH MID AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...IN THE SALINAS VALLEY...AND IN THE HILLS. WIND SPEEDS WILL BE GREATEST JUST PRIOR TO FRONTAL PASSAGE WHICH WILL OCCUR BY MID AFTERNOON. CAZ006-505-507>509-511-512-516-517-528>530-260000- /O.CON.KMTR.WI.Y.0013.000000T0000Z-101226T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1205 PM PST SAT DEC 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: SOUTHERLY WINDS ARE EXPECTED TO INCREASE AND BECOME STRONG AND GUSTY BY SUNRISE THIS MORNING. STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST...ALONG WITH OCCASIONAL GUSTS TO 45 MPH. * LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE HILLS AND MOUNTAINS...AND THE SALINAS VALLEY. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
353 WWUS76 KMTR 252350 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 350 PM PST SAT DEC 25 2010 CAZ006-505-507>509-511-512-516-517-528>530-260100- /O.EXP.KMTR.WI.Y.0013.000000T0000Z-101226T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 350 PM PST SAT DEC 25 2010 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. * TIMING: THE WIND ADVISORY WILL EXPIRE AT 4 PM THIS AFTERNOON SINCE THE PERIOD OF STRONGEST WINDS HAS NOW ENDED AS THE MAIN COLD FRONT HAS MOVED ONSHORE. * WINDS: WEST TO SOUTHWEST WINDS FROM 5 TO 15 MPH WITH SOME GUSTS TO 20 MPH. LOCALLY STRONGER WINDS WILL CONTINUE IN THE HILLS THIS EVENING. * IMPACTS: LITTLE OR NO ADDITIONAL IMPACTS DUE TO WIND DAMAGE ARE EXPECTED AT THIS TIME. $$ RWW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:48 PM PST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 23, 9:48 PM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 948 PM PST THU DEC 23 2010 .DISCUSSION...AS OF 8:45 PM PST THURSDAY...THE MAIN UPPER LOW CONTINUES TO SPIN NEAR 48N/139W PER SATELLITE IMAGERY. A LARGE SWATH OF CLOUDINESS EXTENDS FROM THE NORTHERN REACHES OF THE SUB-TROPICAL LATITUDES TO THE PACIFIC NORTHWEST AND WESTERN CANADA. STRONG MID LEVEL JET DYNAMICS WILL SWEEP IN FROM THE WEST-NORTHWEST CHRISTMAS DAY HELPING TO GENERATE HEAVY DOWNPOURS. THE RAIN WILL BEGIN CHRISTMAS DAY MAINLY FOCUSING ON THE AFTERNOON AND NIGHT-TIME HOURS AS A BROAD BAND OF PRECIPITATION MOVES IN FROM THE WEST. QPF TOTALS WILL BE 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS. UP TO 3 INCHES ARE LIKELY IN THE HILLS AND MOUNTAINS DUE TO OROGRAPHIC UPLIFTING. TRAVELING WILL BE DIFFICULT ESPECIALLY TO AND FROM THE SIERRA NEVADA DUE TO HEAVY SNOWFALL. SHOWERS WILL DIMINISH SUNDAY DUE TO A DRIER NORTHWEST FLOW AND SUBSIDENCE INVERSIONS CAPPING CLOUD GROWTH. THE NEXT STORM WILL ARRIVE LATE TUESDAY NIGHT AND WEDNESDAY PRODUCING SIMILAR RAINFALL TOTALS OF 1-2 INCHES WITH LOCALLY HIGHER TOTALS IN HIGHER TERRAIN. A NORTHWEST FLOW WILL DEVELOP BY THURSDAY AND ANY SHOWER ACTIVITY WILL COME TO AN END. BY LATE NEXT WEEK THE OVERALL PATTERN WILL FEATURE A 500 MB HEIGHT RIDGE EDGING IN FROM THE WEST WHICH AT THIS POINT SHOULD CAP RAINFALL POTENTIAL. THE GFS AND ECMWF HAVE BEEN AT ODDS ON WHETHER OR NOT ONE MORE STORM WILL SNEAK BY NEW YEAR'S EVE OR NEW YEAR'S DAY. WHENEVER THE GFS AND ECMWF ARE AT ODDS WITH EACH OTHER THE TAKE AWAY IS DO NOT HANG YOUR HAT ON EITHER SOLUTION. CLIMATOLOGY BECOMES THE BEST PREDICTOR. ODDS BECOME INCREASINGLY FAVORABLE THAT A NOTICEABLE DRY SPELL WILL DEVELOP JUST DOWN THE ROAD. A DRY SPELL KNOWN AS "THE MID- WINTER DRY SPELL" OFTEN ARRIVES SOMETIME IN DECEMBER OR JANUARY. ANY RAIN DURING THIS BREAK IS AT MOST VERY LIGHT AND USUALLY ONLY OBSERVABLE AS FAR SOUTH AS SAN FRANCISCO...NAPA...MARIN AND SONOMA COUNTIES. IT'S WORTH MENTIONING SINCE IT'S NOT TOO FAR AWAY AND IS OBSERVED MOST YEARS. DURING LA NINA YEARS THE MID-WINTER DRY SPELL IS THE LONGEST ON AVERAGE BEING 21 DAYS LONG. NO UPDATES PLANNED TONIGHT. && .AVIATION...AS OF 9:45 PM THURSDAY...HIGH PRESSURE WILL MAINTAIN VFR CONDITIONS FOR ALL TERMINALS...EXCEPT KSTS...WHERE LIFR CONDITIONS WILL CONTINUE INTO FRIDAY MORNING. WINDS WILL REMAIN LIGHT IN ALL AREAS. MID AND HIGH LEVEL CLOUDS WILL INCREASE LATE IN THE FORECAST PERIOD AS A STORM SYSTEM APPROACHES THE COAST. VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS WILL BE LIGHT AND MOSTLY FROM THE EAST. KSFO BRIDGE APPROACH...SIMILAR TO KSFO. MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS WILL BE LIGHT AND MOSTLY FROM THE SOUTHEAST. && .MTR WATCHES/WARNINGS/ADVISORIES... .TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM && PUBLIC FORECAST: CANEPA AVIATION/MARINE: DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:21 PM PST | Gale Warning | MTR | 40 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.